Periodic orbit bifurcations and scattering time delay fluctuations

J. P. Keating*, A. M. Ozorio De Almeida, S. D. Prado, M. Sieber, R. Vallejos

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

1 Citation (Scopus)


We study fluctuations of the Wigner time delay for open (scattering) systems which exhibit mixed dynamics in the classical limit. It is shown that in the semiclassical limit the time delay fluctuations have a distribution that differs markedly from those which describe fully chaotic (or strongly disordered) systems: their moments have a power law dependence on a semiclassical parameter, with exponents that are rational fractions. These exponents are obtained from bifurcating periodic orbits trapped in the system. They are universal in situations where sufficiently long orbits contribute. We illustrate the influence of bifurcations on the time delay numerically using an open quantum map.

Original languageEnglish
Pages (from-to)10-18
Number of pages9
JournalProgress of Theoretical Physics Supplements
Issue number166
Publication statusPublished - 23 Aug 2007


Dive into the research topics of 'Periodic orbit bifurcations and scattering time delay fluctuations'. Together they form a unique fingerprint.

Cite this